Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 59, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 22, 2006, 4:55 AM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2006, 4:55 AM MDT (10:55 UTC)
- Expired
- Aug 22, 2006, 7:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 192 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 221056 FFWMAF NMC015-221345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM MDT TUE AUG 22 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 745 AM MDT * AT 448 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS MUCH OF THE COUNTY. THE HEAVIEST RAIN WAS FALLING NEAR AND JUST EAST OF THE CITY OF CARLSBAD. RADAR ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAIN MAY HAVE FALLEN SINCE 100 AM MDT JUST SOUTH AND EAST OF CARLSBAD...NEAR THE COMMUNITY OF LOVING. ADDITIONAL HEAVY RAINS WILL INCREASE THE FLASH FLOOD POTENTIAL IN AND NEAR THE CITY OF CARLSBAD...AND ALONG RURAL ROADS IN EASTERN EDDY COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN RIVERS...LOCO HILLS...LAKEWOOD...CARLSBAD...LOVING. PORTIONS OF U.S. HIGHWAY 62 180...STATE HIGHWAY 31...AND U.S. HIGHWAY 285 SOUTH OF CARLSBAD MAY BE FLOODED AS WELL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3214 10443 3219 10381 3296 10381 3296 10447 $$
1 follow-up statement
000 WGUS74 KMAF 221151 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 AM CDT TUE AUG 22 2006 NMC015-221345- EDDY- 550 AM MDT TUE AUG 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM MDT FOR EASTERN EDDY COUNTY... AT 524 AM MDT...EDDY COUNTY EMERGENCY MANAGEMENT REPORTED MODERATE FLOODING AT THE INTERSECTION OF LEA AND CANAL STREETS IN CARLSBAD. AT 546 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS EXTENDING FROM ARTESIA... SOUTHWARD TO CARLSBAD...SLOWLY MOVING NORTH AT AROUND 10 MPH. RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN EARLY THIS MORNING ACROSS LOCATIONS JUST EAST OF THE CITY OF CARLSBAD...INCLUDING AREAS NORTH OF LOVING AND EAST OF OTIS. MOTORISTS TRAVELING ON COUNTY ROADS EAST OF CARLSBAD...AND ALONG U.S. HIGHWAY 62 180 NORTHEAST OF CARLSBAD SHOULD BE ON THE LOOKOUT FOR FLOODING OF LOW WATER CROSSINGS AND NORMALLY FLOOD PRONE AREAS. IN ADDITION...SPOTTERS REPORTED THAT SEVERAL LOW WATER CROSSINGS ALONG THE RIO PENASCO IN NORTHWESTERN EDDY COUNTY HAVE FLOODED COUNTY ROADS FROM 6 MILES WEST OF HOPE TO HIGHWAY 285 SOUTH OF ARTESIA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN RIVERS...LOCO HILLS... LAKEWOOD... COTTONWOOD... DAYTON... CARLSBAD... AVALON... ATOKA AND ARTESIA FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3214 10443 3219 10381 3296 10381 3296 10447 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:49 AM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 22, 3:49 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 AM CDT TUE AUG 22 2006 .SHORT TERM... UPPER RIDGE OVER SOUTHERN U.S. WILL CONTINUE TO BE A WET PATTERN FOR THE AREA AS DISTURBANCES GET PULLED AROUND THE RIDGE AND INTO THE REGION. THIS COMBINED WITH DEEP MOISTURE CIRCLING AROUND THE EDGE OF THE RIDGE CONTINUES TO PRODUCE ABUNDANT STORMS THAT PERSIST THROUGH THE NIGHTTIME HOURS. SOME OF THIS PRECIPITATION THIS MORNING APPEARS TO BE ALONG A WEAK FRONTAL BOUNDARY THAT IS EXPECTED TO SAG SOUTHWARD TODAY. MODELS STILL TRYING TO PUSH CENTER OF RIDGE WESTWARD AND DECREASE POPS... BUT IT KEEPS RAINING SO WILL KEEP LOW CHANCE POPS. MODEL QPF CONTINUES TO DEVELOP PRECIP MAINLY ACROSS THE WESTERN PART OF THE AREA WITH HINTS OF MORE STORMS TODAY ALONG THE FRONT. WILL CONTINUE HIGHEST POPS ACROSS SOUTHEASTERN NEW MEXICO BUT ALSO INCREASE POPS ACROSS THE NORTHERN CWA. TEMPERATURES WILL CONTINUE TO BE MODERATED BY THE PLENTIFUL RAINFALL WITH THOSE AREAS THAT HAVE RECEIVED RAIN OVER THE PAST 24HRS RUNNING A DEGREE OR TWO COOLER DURING THE DAY. WILL CALL FOR HIGHS GENERALLY IN THE LOW TO MID 90S WITH UPPER 90S AROUND 100 FOR PECOS AND RIO GRANDE VALLEYS. SOUTHEASTERN NEW MEXICO SHOULD BE COOLER THAN THAT. .LONG TERM... THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL GRADUALLY SHIFT WESTWARD AND BECOME CENTERED ACROSS WEST CENTRAL NEW MEXICO WEDNESDAY. THE LATEST MODEL GUIDANCE INDICATES THAT ANOTHER SHORTWAVE WILL TRANSLATE SOUTHWARD AROUND THE EASTERN SIDE OF THE RIDGE AXIS INTO EASTERN NEW MEXICO AND THE TEXAS PANHANDLE/SOUTH PLAINS REGION LATE WEDNESDAY AFTERNOON. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL LIKELY REMAIN ALONG THIS FEATURE TO THE NORTH OF OUR FORECAST AREA. HOWEVER...WE HAVE AT LEAST INCLUDED A SLIGHT CHANCE OF CONVECTION ACROSS THE SOUTHEASTERN PLAINS OF NEW MEXICO AND THE NORTHERN PERMIAN BASIN WEDNESDAY AFTERNOON AND EVENING. TEMPERATURES ARE EXPECTED TO AVERAGE SLIGHTLY ABOVE NORMAL VALUES ACROSS MOST LOCATIONS WEDNESDAY. THE UPPER RIDGE WILL BECOME DOMINANT ACROSS THE SOUTHEASTERN CONUS LATE THIS WEEK AS MID LEVEL WESTERLY FLOW INCREASES ACROSS THE ROCKY MOUNTAIN STATES. ISOLATED THUNDERSTORMS SHOULD MAINLY REMAIN CONFINED TO AREAS ALONG THE SURFACE TROUGH AXIS THURSDAY AND FRIDAY...NAMELY ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS SOUTHWARD INTO THE GUADALUPE/DAVIS MOUNTAINS...AND THE BIG BEND REGION. A FAST MOVING SHORTWAVE IS EXPECTED TO PASS ACROSS THE CENTRAL PLAINS DURING THE DAY SATURDAY. THIS WILL AID IN SENDING ANOTHER COLD FRONT SOUTHWARD INTO THE TEXAS PANHANDLE BY LATE SATURDAY NIGHT...POSSIBLY EVEN MAKING IT INTO THE FORECAST AREA BY SUNDAY MORNING. THE LATEST MODEL SOLUTIONS SUGGEST THE FRONTAL BOUNDARY WILL REMAIN IN PLACE ACROSS THE FORECAST AREA THROUGH AT LEAST MONDAY. WITH THE BOUNDARY AND ABUNDANT IN PLACE...RAIN CHANCES WILL LIKELY BE ON THE INCREASE SUNDAY AND MONDAY. FOR NOW...WE HAVE TRENDED RAIN CHANCES UPWARD AND TEMPERATURES DOWNWARD SLIGHTLY BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 95 70 94 71 / 20 20 20 20 CARLSBAD NM 90 69 93 67 / 30 30 20 20 DRYDEN TX 97 72 96 72 / 10 10 10 10 FORT STOCKTON TX 94 71 94 71 / 20 20 10 10 GUADALUPE PASS TX 87 65 87 67 / 30 30 20 20 HOBBS NM 89 69 95 70 / 30 30 20 20 MARFA TX 85 58 87 57 / 20 20 20 10 MIDLAND INTL AIRPORT TX 92 70 94 70 / 20 20 20 20 ODESSA TX 93 71 95 70 / 20 20 20 20 WINK TX 99 75 99 74 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/21
Hazardous weather outlook, Aug 22, 3:59 AM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 459 AM CDT TUE AUG 22 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 459 AM CDT TUE AUG 22 2006 /359 AM MDT TUE AUG 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO... WITH THE BEST CHANCE FOR THUNDERSTORMS BEING OVER EDDY AND LEA COUNTIES... AND ACROSS THE NORTHERN PERMIAN BASIN/SOUTH PLAINS. HEAVY RAINFALL WILL BE THE MAIN CONCERN WITH THESE STORMS. THUNDERSTORMS THAT TRACK OVER PREVIOUSLY RAIN SATURATED AREAS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING OF ARROYOS... DRAWS... LOW WATER CROSSINGS...AND OTHER POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.